My question involves body temperature. Could a drop in body temp after running be due to adrenal insufficiency?
I have always had a slightly lower than "normal" resting body temperature (about 97.2-97.6), and I've always just accepted this fact as part of who I am as an individual, but recently, just out of curiosity I started measuring my body temperature before and then after exercise (I am an avid runner). I measure my temperature in increments after running. I have found that 10, 20, 30 minutes after running my body temp is suddenly down in the 95.8-96.1 range.
I'm a 22 year old male. For my entire life I have had some weird persistent symptoms that are kind of vague, but are at times bothersome, and which have never really been answered. This list includes waves of massive chronic fatigue even though I get lots of sleep, hypertension that no one could ever really explain because I am a very healthy, normal weight runner with normal sodium, cholesterol, glucose levels, etc, etc, strangely also some orthostatic hypotension, a very slow metabolism (before I became a runner in high school I was like 5'5" 220lbs even though I was just a normal active kid), persistent heart palpitations (even though my echos, EKG's, stress testing, etc, etc, have always been normal except for the waves of "benign arrhythmias that pop up sometimes), intermittent feelings of lightheadedness that make me feel like I am about to pass out, and sometimes shaky legs that tremor when walking down stairs (not up stairs or on flat ground) or at the conclusion of runs, no matter how easy or hard the effort was (and EMG of legs and MRI of brain and spine have always been completely normal so it doesn't appear to be neurological or neuromuscular). I also have a strangely low sex drive for a male my age, and suffer from waves of chronic depression, anxiety, panic attacks, and have a lot of OCD tendencies. Since nothing is medically wrong with my heart or my neurological system or muscles or my thyroid people have basically decided that these symptoms that I have been going through basically going all the way back to elementary school are just anxiety related. While I concede I do have an anxiety condition, it does seem that something more has to be wrong, because the symptoms are not correlated with my state of emotions, and there are some (like the hypertension or metabolism) that aren't things I could imagine or just over exaggerate in my mind, as they are just numbers and readings, not symptoms I "report").
First question - if you search - the loss of heat is from the running and being outside, active, sweating etc. That is normal. Read up on marathon sites and the loss of heat.
Second - massive fatigue, low libido, anxiety etc. can sound more like you may have higher cortisol than lower. In your testing - any sodium abnormalities? Have you had a full endocrine work up or auto-immune work up?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.